MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on november 04, 2022, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat esophageal cancer during a stent implantation procedure performed on (b)(6) 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the black stent deployment suture got stuck and the ultraflex esophageal stent was unable to be fully deployed.The ultraflex esophageal stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022, that an ultraflex esophageal ng distal release covered stent was to be implanted in the esophagus to treat esophageal cancer during a stent implantation procedure performed on(b)(6) 2022.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the black stent deployment suture got stuck and the ultraflex esophageal stent was unable to be fully deployed.The ultraflex esophageal stent was removed from the patient partially deployed on the delivery system and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: the ultraflex esophageal ng covered stent and delivery system were received for analysis.Visual inspection of the returned device found the stent was partially deployed and the shaft was slightly bent.The deployment suture was also inspected, and no damages or knots were noted.Functional inspection was performed by holding the hub handle in the palm of one hand, grasping and retracting the finger ring with the other hand.By retracting the finger ring, the crocheted suture that binds to the delivery shaft gradually released the stent from the delivery system.No other issues were noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed.The damage noted to the delivery system was most likely due to procedural factors encountered during procedure.It may be that the lesion characteristics, the technique used by the user, and normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to the kinking of the delivery shaft and could have caused the stent to partially deploy.Therefore, a review and analysis of all available information indicated the most probable cause adverse event related to procedure a product labeling review identified that the device was used per the directions for use (dfu)/product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15837942
Report Number3005099803-2022-06901
Device Sequence Number14752589
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0026367068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight56 KG